Alert archive / Nebraska / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Cheyenne, WY

April 24, 2014

NWS Cheyenne, WY issued this red flag warning at Apr 24, 2014, 3:55 AM CDT. It took effect at Apr 24, 2014, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2014, 3:55 AM CDT (08:55 UTC)
In effect from
Apr 24, 2014, 1:00 PM CDT
Expired
Apr 24, 2014, 6:23 PM CDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS85 KCYS 240855
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
255 AM MDT THU APR 24 2014

...RED FLAG CONDITIONS ACROSS THE SOUTHERN NEBRASKA PANHANDLE THIS
AFTERNOON...

.CONDITIONS WILL BE WARM AND DRY ACROSS THE NEBRASKA PANHANDLE
THIS AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO
AROUND 15 PERCENT. THIS WILL COMBINE WITH GUSTY WEST WINDS TO
PRODUCE A CRITICAL FIRE WEATHER THREAT.

NEZ312-313-241700-
/O.UPG.KCYS.FW.A.0003.140424T1800Z-140425T0100Z/
/O.NEW.KCYS.FW.W.0005.140424T1800Z-140425T0100Z/
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
255 AM MDT THU APR 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM MDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 312 BOX BUTTE/SOUTH SIOUX 
  AND FIRE WEATHER ZONE 313 SCOTTS BLUFF NATIONAL 
  MONUMENT/WILDCAT HILLS.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE WARM AND DRY AIRMASS COMBINED WITH THE GUSTY WINDS
  COULD CREATE THE POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FINCH
1 follow-up statement
112 
WWUS85 KCYS 242323
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT THU APR 24 2014

NEZ312-313-250030-
/O.CAN.KCYS.FW.W.0005.000000T0000Z-140425T0100Z/
BOX BUTTE/SOUTH SIOUX-
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
523 PM MDT THU APR 24 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 312 AND 313...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING.

RED FLAG CONDITIONS ARE NO LONGER EXPECTED OVER THE AREA AS WINDS
HAVE EASED LATE THIS AFTERNOON AND RELATIVE HUMIDITIES ARE RISING.

$$

RE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 24, 12:29 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 24, 12:29 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1129 PM MDT WED APR 23 2014

.UPDATE...
ISSUED AT 614 PM MDT WED APR 23 2014

INCREASED POP THIS EVENING WITH LIGHT RAIN SHOWERS NEAR THE
COLORADO BORDER AS AN UPPER LEVEL DISTURBANCE PUSHES ACROSS THE
CENTRAL ROCKY MOUNTAINS. RAIN WAS REPORTED IN SIDNEY IN THE LAST
HALF HOUR...OTHERWISE IT HAS BEEN DRY IN CHEYENNE AND KIMBALL SO
FAR. THIS ACTIVITY WILL MOVE OUT OF THE AREA IN THE NEXT FEW HOURS
AS THE DISTURBANCE QUICKLY MOVES EAST INTO KANSAS AND NEBRASKA.

ALSO UPDATED FORECAST TO ALLOW THE WIND ADVISORY TO EXPIRE THIS
EVENING. BREEZY CONDITIONS ARE EXPECTED OVER WESTERN NEBRASKA
TOMORROW WITH GUSTS AROUND 30 MPH IN THE AFTERNOON...WITH WINDY
CONDITIONS FURTHER WEST ACROSS SOUTHEAST WYOMING.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 412 PM MDT WED APR 23 2014

FORECAST CHALLENGES IN THE SHORT TERM DEAL WITH FIRE WEATHER
CONCERNS. PLEASE SEE FIRE DISCUSSION BELOW.

CURRENTLY...COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT AND
THIS MORNING CONTINUES TO MOVE INTO CENTRAL NEBRASKA THIS
AFTERNOON. STILL SEEING SOME PRETTY STRONG WEST TO NORTHWEST WINDS
BEHIND THE FRONT WITH REPORTS IN THE PANHANDLE STILL SHOWING WIND
GUSTS IN EXCESS OF 42MPH AT THE SCOTTSBLUFF AND AGATE RAWS SITES.
SIDNEY HAS JUST RECENTLY BEGUN TO GET REALLY CLOSE TO ADVISORY
CRITERIA OUT THERE...SO WILL KEEP THE WIND ADVISORY GOING THIS
AFTERNOON. IT MAY BE POSSIBLE TO CANCEL EARLY AS LATEST IR IMAGERY
SHOWING DENSE MID AND HIGH LEVEL CLOUDS BEGINNING TO DEVELOP OVER
THE SOUTH LARAMIE RANGE...SPREADING EAST.

WINDS WILL EASE SOME TONIGHT...THOUGH WOULD EXPECT OUR WIND PRONE
AREAS TO CONTINUE TO EXPERIENCE ELEVATED WINDS. GFS 700MB WINDS
REMAIN STRONG TONIGHT...KEEPING 40+MPH WINDS GOING OVER ALBANY
COUNTY. 850MB WINS STAY UP ALL NIGHT AS WELL OUT OVER THE
PANHANDLE WITH 20 TO 25KTS FORECAST ON THE GFS. THIS SHOULD KEEP
OVERNIGHT HUMIDITIES FROM RECOVERING VERY WELL...SO WE WILL START
OFF THURSDAY PRETTY WARM AND DRY.

LOOKING AT MODEL SOUNDINGS THURSDAY...LOOKS LIKE WE SHOULD MIX
WELL DURING THE AFTERNOON...REACHING POSSIBLY 600MBS WHERE WINDS
ARE FORECAST AT 35KTS ON THE USUALLY WEAKER NAM. THIS SHOULD BE
EASILY ENOUGH WINDS TO CREATE FIRE WEATHER CONDITIONS IN THE
PANHANDLE THURSDAY AFTERNOON. GFS 700MB TEMPERATURES QUITE WARM AS
WELL...WARMING FROM -4C THIS AFTERNOON...UP TO +2C TOMORROW
AFTERNOON...SO WE SHOULD BE CONSIDERABLY WARMER OVER TODAYS HIGHS.

WARMER TEMPERATURES FOR FRIDAY AS UPPER LEVEL RIDGE BUILDS OVER
THE CWFA. GFS FORECASTING 700MB TEMPERATURES OF +4C OVER SOUTHERN
WYOMING. SO AFTERNOON HIGHS SHOULD BE IN THE MID 70S ACROSS THE
PANHANDLE WITH UPPER 60S ACROSS SOUTHEAST WYOMING.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)

ISSUED AT 412 PM MDT WED APR 23 2014

MODELS REMAIN FAIRLY CONSISTENT WITH THE SYNOPTIC PATTERN IN THE
LONG TERM. A STRONG UPPER LEVEL LOW WILL MOVE ACROSS THE GREAT BASIN
AND DESERT SOUTHWEST ON SATURDAY...AND LOOKS TO BECOME A STACKED
SYSTEM ON SUNDAY OVER THE CENTRAL PLAINS. AHEAD OF THE
LOW...INCREASINGLY DIFFLUENT FLOW WILL MOVE OVERHEAD ALONG WITH
STRONG PVA. THE LEESIDE TROUGH WILL DEEPEN ON SATURDAY
MORNING...WITH A SURFACE LOW PROGGED TO DEVELOP OVER NORTHEAST
COLORADO THROUGH THE DAY. LLVL MOISTURE ADVECTION OCCURRING WITHIN
THE NORTHERN AND EASTERN PERIPHERY OF THE DEVELOPING SFC LOW WILL
BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE
AFTERNOON FOR THIS AREA...WHICH INCLUDES NORTHERN PORTIONS OF THE
PANHANDLE AND EAST CENTRAL WYOMING. WITH THE ENERGETIC FLOW MOVING
OVERHEAD...WILL ALSO SEE ACTIVITY INCREASE THROUGH THE DAY OVER
THE MOUNTAINS. AREAS EAST OF THE SOUTHERN LARAMIE RANGE MAY LACK
OVERALL MOISTURE AND SFC FORCING TO SUPPORT TSTORMS UNTIL THE SFC
LOW WRAPS UP LATER IN THE AFTERNOON/EVENING. MODELS SHOW THE SFC
LOW SLOW TO MOVE TO THE EAST-SOUTHEAST ON SUNDAY AS THE UPPER LOW
MOVES INTO THE CENTRAL PLAINS...SO EXPECT CONTINUED CHANCES FOR
SHOWERS AND TSTORMS FOR THE NEBRASKA ZONES WHICH MAY STILL BE IN
THE WARM SECTOR AT THIS TIME. FURTHER WEST...WILL BEGIN TO SEE
MORE OF STEADY RAIN WITH SNOW IN THE HIGHER ELEVATIONS OF THE
SNOWY AND SIERRA MADRES THROUGH THE DAY. AS CAA INCREASES BEHIND
THE SLOW MOVING SYSTEM THROUGH THE EVENING...WILL LIKELY SEE A
CHANGEOVER TO SNOW IN THE LOWER ELEVATIONS OF SOUTHEAST WYOMING AS
WELL. MAY NOT SEE SNOW IN THE PANHANDLE UNTIL MONDAY MORNING.
TIMING OF THIS CHANGEOVER WILL BE VERY TRICKY THO AS THE ORIGIN OF
THE COLD AIR LOOKS TO BE HIGHLY MODIFIED AIRMASS FROM THE PACIFIC
AND CONTINENTAL US...SO MAY NOT BE ALL THAT COLD IN GENERAL.
REGARDLESS...STRONG SFC AND MIDLEVEL FORCING WILL KEEP QPF ON THE
HIGHER END...WITH MODELS PRODUCING A QUARTER TO HALF INCH OF QPF
FOR A GOOD PORTION OF THE CWA THROUGH LATE SUNDAY NIGHT. THE
SYSTEM WILL TREK TOWARD THE MIDWEST ON MONDAY...WITH WRAPAROUND
MOISTURE AND ENERGETIC NORTHWEST FLOW MAINTAINING CHANCES FOR RAIN
AND HIGH ELEVATION SNOW. NORTHWEST WINDS WILL BE BLUSTERY THROUGH
THIS TIME AS THE SFC PRESSURE GRADIENT REMAINS FAIRLY TIGHT AS THE
SYSTEM DEPARTS. TUESDAY WILL SEE CONTINUED GUSTY NORTHWEST
WINDS...BUT LESS MOISTURE WILL BE AVAILABLE FOR RAIN AND SNOW.
DAYTIME TEMPS WILL FALL FROM THE 60S AND 70S ON SATURDAY...TO THE
40S AND 50S THRU THE REMAINDER OF THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY EVENING)
ISSUED AT 1126 PM MDT WED APR 23 2014

VFR PREVAILS.

WYOMING TAFS...WINDS GUSTING NEAR 30 KNOTS OVERNIGHT...THEN 35 TO
40 KNOTS DURING THE DAYLIGHT HOURS ON THURSDAY.

NEBRASKA TAFS...WINDS GUSTING 25 TO 30 KNOTS DURING THE DAYLIGHT
HOURS ON THURSDAY.

&&

.FIRE WEATHER...
ISSUED AT 412 PM MDT WED APR 23 2014

CRITICAL FIRE WEATHER CONDITIONS IN THE NEBRASKA PANHANDLE
THURSDAY AS DOWNSLOPING WINDS CONTINUE TO DRY OUT THE LOWER LAYERS
OF THE ATMOSPHERE. LOOKING AT MINIMUM AFTERNOON HUMIDITIES OF 10
TO 13 PERCENT WITH WINDS GUSTING TO 30 MPH...ESPECIALLY FOR FIRE
ZONES 312 AND 313. WILL BE ISSUING A FIRE WEATHER WATCH FOR
THURSDAY AFTERNOON FOR THESE ZONES. LOW PRESSURE CAUSING THESE
WINDS OVER EASTERN MONTANA WILL MOVE EAST INTO THE DAKOTAS
THURSDAY NIGHT INTO FRIDAY WITH THE ASSOCIATED COLD FRONT MOVING
EAST. NEXT CHANCE FOR WETTING RAINS AND MOUNTAIN SNOWS WILL BE
SATURDAY NIGHT INTO SUNDAY AS A STRONG PACIFIC LOW PRESSURE SYSTEM
MOVES INTO UTAH AND TRACKS ACROSS NORTHERN COLORADO. EVERYONE
SHOULD SEE ACCUMULATING RAINS AND MOUNTAIN SNOWS SUNDAY INTO
MONDAY AS THIS SLOW MOVING LOW MOVES NORTHEAST INTO SOUTHERN
NEBRASKA.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NEZ312-313.

&&

UPDATE...TJT
SHORT TERM...CLAYCOMB
LONG TERM...RJM
AVIATION...RUBIN
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Apr 23, 8:25 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
725 PM MDT WED APR 23 2014

WYZ101>119-241630-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
725 PM MDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

LOCALLY WINDY CONDITIONS WILL CONTINUE ACROSS THE WIND PRONE AREAS
OF SOUTHEAST WYOMING TONIGHT. WEST WINDS OF 30 TO 40 MPH WITH GUSTS
TO 50 MPH WILL BE POSSIBLE ALONG PORTIONS OF INTERSTATE 80 BETWEEN
RAWLINS AND CHEYENNE IN ADDITION TO INTERSTATE 25 NORTH OF CHEYENNE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION SATURDAY NIGHT INTO
SUNDAY. WIDESPREAD SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE ALONG AND
WEST OF THE LARAMIE RANGE WITH ACCUMULATING SNOW POSSIBLE AT LOWER
ELEVATIONS AS WELL. ACROSS THE LOWER ELEVATIONS NEAR THE NEBRASKA
BORDER...WIDESPREAD RAIN LOOKS POSSIBLE AT THIS TIME...HOWEVER
PRECIPITATION AMOUNTS ARE UNCERTAIN. WINDY CONDITIONS COULD ALSO
OCCUR ALONG AND EAST OF THE LARAMIE RANGE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-241630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
725 PM MDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL MOVE ACROSS THE REGION SATURDAY NIGHT INTO
SUNDAY. WIDESPREAD RAIN LOOKS POSSIBLE AT THIS TIME...HOWEVER
PRECIPITATION AMOUNTS ARE UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

Nearby

Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.